Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Oil King

Rash on face, pustular bumps, flushing - WITH PICTURES!

Recommended Posts

Hi!

5 months ago I took accutane for the purpose of eliminating my oily oily skin (which was only eliminated while on it) for 5 months on a dose of 10mg a day. Around the forth month into treatment I began flushing intensely around once a day. I seized the accutane after a month of this occurring and the flushing gradually reduced for the next 2 months post accutane.

Around this 2 months post accutane mark - I had an allergic reaction to shrimp which caused rashes on the side of my nose, in and around my nostrils, and below my mouth. I used a prescription glucocorticoid steroid called mometasone furoate which would clear the rash up within hours of application. The rash would be gone for a few days but then reappear full force (bringing back the feelings of flushing episodes that accutane caused) - and I would apply the steroid to clear it up. This continued for a few months until about 2 weeks ago when I read up about steroid dependency. Here are pictures of me today:

Full face (bad lighting only really shows the LEFT side, but the right side is the same!):

IMG_2075.jpg

Side of nose/blotchy redness on left cheek:

IMG_2086.jpg

Right side:

IMG_2091.jpg

Under mouth:

IMG_2095.jpg

Now, I only applied the steroid cream around my nostrils, on both sides of my nose, and under my mouth; BUT I didn't apply the cream to the blotchy red spots on my cheek/on the top of my nose (between eyes). Could the steroid cream use cause an overall rosacea effect the these areas?

The derms I have been too all say its seborrheic dermatitis, and wont even take the time to listen to me about the steroid cream use/ relation to accutane and just prescribe me MORE STEROID CREAMS!! which I refuse to use.

MY personal thoughts it that I have steroid induced dermatitis/rosacea. Normally steroids wouldn't cause an overall blotchy redness on cheeks, and rash on face/flushing. BUT because my skin was already thinned out and sensitive from accutane use I think the steroids may have had much more negative consequences then they would otherwise.

What do you guys think is wrong with me!? Should I just wait it out for a few months?

Share this post


Link to post
Share on other sites

Hi there

Not sure about this one, but strange that it appeared after a allergic type reaction. You might get further offers on advice/thoughts by posting on rosaceagroup.org The members on that forum are very knowledgeable, especially about Rosacea (steroid induced, or not) and Seb dermatitis. Probably keep away from steroids for now, like you say. Hope this info helps, Shantelle

Share this post


Link to post
Share on other sites

I also had an allergic episode while on accutane, on my first run, 15 years ago... and I believe I had eaten shrimp too. But in my case it was large hives on stomach and back. After that I'd get it after eating something with cheese. I immediately stopped accutane, and only had a couple similar episodes ever since.

Accutane also worked wonders for me in terms of oil production... it'd dry me up good, clearing all my pores. But once I stopped taking it, the oil'd slowly come back, clogging every pore. I'm still trying to find something that'll clean up my pores for good... apparently there's nothing on the market for this. :(

Share this post


Link to post
Share on other sites

It does not look like rosacea but could be steroid induced rosacea. I'd go to a general practice MD or dermatologist soon and come clean with the topical steroid use. It can be treated so don't freak too much. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×